Volume 18, Issue 1 (6-2019)                   JIRSS 2019, 18(1): 53-87 | Back to browse issues page


XML Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Shoaee S. Statistical Analysis of Bivariate Failure Time Data Based on Bathtub-shaped Failure Rate Model. JIRSS. 2019; 18 (1) :53-87
URL: http://jirss.irstat.ir/article-1-488-en.html
Shahid Beheshti University , shirin_shoaee@aut.ac.ir
Abstract:   (854 Views)

Many distributions have been presented with bathtub-shaped failure rates for real-life data. A two-parameter distribution was defined by Chen (2000). This distribution can have a bathtub-shaped or increasing failure rate function. In this paper, we consider two bivariate models based on the proposed  distribution by Chen and use the proposed methods of Marshall and Olkin (1967) in the bivariate case and Marshall and Olkin (1997) in the univariate case. In the second case, their method is generalized to the bivariate case and a new bivariate distribution is introduced. These new bivariate distributions have natural interpretations, and they can be applied in fatal shock models or in competing risks models. We call these new distributions as the bivariate Chen (BCH) distribution and bivariate Chen-geometric (BCHG) distribution, respectively.  Moreover, the BCH can be obtained as a special case of the BCHG model. Then, the various properties of the new distributions are investigated.  The BCHG distribution has five parameters and the maximum likelihood estimators cannot be obtained in a closed form. We suggest using an EM algorithm that is very easy to implement. Also, Monte Carlo simulations are performed to investigate the effectiveness of the proposed algorithm. Finally, we analyze two real data sets for illustrative purposes.
 

Full-Text [PDF 436 kb]   (105 Downloads)    
Type of Study: Original Paper | Subject: 62Hxx: Multivariate analysis
Received: 2017/12/18 | Accepted: 2018/07/9 | Published: 2018/11/27

Send email to the article author


© 2015 All Rights Reserved | Journal of The Iranian Statistical Society